Thunderstorm Wind, Jefferson
- When
- August 12, 3:15 PM EST
- Where
- Jefferson County, Steubenville
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -80.617
Thunderstorm winds downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 12, 1:55 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT MON AUG 12 2002 WILL KEEP IN HI TO LO CHC POPS FROM NORTH TO SOUTH AS SHORT WV ROTATES ACROSS UPPER RIDGE THIS EVENING. PRCIPBLE WATERS 1.7 INCH SO WILL INCLUDE SOME HEAVY DOWNPOURS. UPPER RIDGE BUILDS AGAIN ON TUES. ETA WANTS TO GENERATE PRECIP LATE IN THE AFTN AND OVERNIGHT BUT CAN SEE LITTLE TO FORCE THIS. WILL PUT IN CHC LATE AFTN AND EVENING FOR RIDGES WITH ADDED LIFT. WILL KEEP DRY FOR WED UNTIL AFTN AS FRONT APPROACHES THEN GO WITH LIKELY FOR WEDN NIGHT AND THURS. AVN A BIT FASTER WITH THIS FRONT BUT WILL OPT TO KEEP IN LIKELY INTO THURS EXCPT OUR EAST OHIO ZNS AS FRONT SLOWS AS IT APPROACHES RIDGE. TEMPS SIMILAR TO AVN MOS. PIT 68 91 69 85 / 50 20 20 30 HLG 68 91 69 84 / 50 20 20 30 MGW 66 91 68 86 / 40 20 20 30 ZZV 66 89 69 84 / 40 20 20 40 PHD 66 88 69 83 / 40 20 20 40 FKL 65 86 67 83 / 50 20 20 30 DUJ 65 85 67 83 / 50 20 20 30 LBE 67 90 68 85 / 50 40 30 30 BTP 65 88 67 84 / 50 20 20 30 IDI 67 89 68 84 / 50 40 30 30 ODM 65 86 66 85 / 40 30 20 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
334 PM EDT MON AUG 12 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 9 S BUTLER PA WIND DAMAGE
08/12/02 BUTLER TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENTOHZ049-050-058-059-068-PAZ014-020>022-029-030-WVZ001>004-122045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT MON AUG 12 2002 THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WERE MOVING ACROSS THE REGION. THE MOST ACTIVE STORMS WERE IN NORTHERN ALLEGHENY AND SOUTHERN BUTLER COUNTIES. ALSO...STORMS WERE IN HANCOCK AND BROOKE COUNTIES IN WEST VIRGINIA AND MORE STORMS STRETCHED ACROSS JEFFERSON...HARRISON AND GUERNSEY COUNTIES IN OHIO. BE ON THE ALERT FOR VERY HEAVY RAINS OF UP TO AN INCH...FREQUENT DANGEROUS LIGHTNING...WINDS GUSTING TO 45 MPH AND SMALL HAIL.
The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312833.